Alert archive / Wyoming / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 49, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jul 6, 2002, 1:24 PM MDT for Weston County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2002, 1:24 PM MDT (19:24 UTC)
- Expired
- Jul 6, 2002, 2:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
County Weston County, WY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KUNR 061924 SVRRAP WYC045-062000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RAPID CITY SD 123 PM MDT SAT JUL 6 2002 THE NATIONAL WEATHER SERVICE IN RAPID CITY SD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WESTON COUNTY IN NORTHEASTERN WYOMING * UNTIL 200 PM MDT * AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF FOUR CORNERS...OR ABOUT 11 MILES NORTH OF NEWCASTLE...STATIONARY. * SOME LOCATIONS AFFECTED... RURAL AREAS NORTH OF NEWCASTLE THROUGH 200 PM MDT... LARGE HAIL IS LIKELY WITH THIS STORM. SEEK A STURDY SHELTER AND AVOID WINDOWS UNTIL THE STORM PASSES. LAT...LON 4413 10411 4404 10440 4382 10419 4391 10409 GRZYWACZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:15 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 10:15 AM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY 1015 AM MDT SAT JUL 06 2002 WILL NEED TO RAISE TEMPERATURES WITH UPDATE THIS MORNING. KPHP/KSFD ALREADY IN THE MID 80S. KRAP NEAR 80. WILL RAISE 2-5F ACROSS THE CWA AND HOPE THAT IS ENOUGH. ALSO RAISED WINDS AS GRADIENT INCREASES. .UNR...NONE. HELGESON
Nearby
Severe Thunderstorm Warnings in Wyoming, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.